Alert archive / Kansas / Flash Flood Warnings in 2001
Flash Flood Warning 1, NWS Topeka, KS
NWS Topeka, KS issued this flash flood warning at Apr 10, 2001, 12:57 PM CDT for Douglas County, Kansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 10, 2001, 12:57 PM CDT (17:57 UTC)
- Expired
- Apr 10, 2001, 4:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Topeka, KS
- Area
- Whole counties
County Douglas County, KS
The radar
The Topeka radar (KTWX), 82 km from the middle of the area, began a volume at 18:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 6.0 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -302 J/kg
- Mixed-layer LCL
- 870 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 276 m²/s²
- 0-3 km storm-relative helicity
- 302 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KTOP 101807 FFWTOP KSC045-102100- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TOPEKA KS 1257 PM CDT TUE APR 10 2001 THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHERN DOUGLAS COUNTY IN EAST CENTRAL KANSAS * UNTIL 400 PM CDT * AT 1250 PM CDT...WEATHER SPOTTERS REPORTED A FOOT OF WATER OVER THE ROADWAY BETWEEN GLOBE AND LONE STAR LAKE. THIS IS ABOUT 12 MILES SOUTHWEST OF LAWRENCE. * SOME LOCATIONS AFFECTED... CLINTON CLINTON LAKE... DO NOT DRIVE INTO AREAS WHERE THE WATER COVERS THE ROAD. THE WATER MAY BE VERY DEEP. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST WEATHER INFORMATION.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this flash flood warning went out at Apr 10, 4:01 AM CDT, 8 hours 56 minutes earlier.
Area forecast discussion, Apr 10, 4:01 AM CDT, 8 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 401 AM CDT TUE APR 10 2001 SEVERE THUNDERSTORM POTENTIAL TODAY AND TONIGHT AND TEMPERATURES THROUGH THE PERIOD ARE MAIN CONCERNS. NARROW BAND OF STRONG CONVECTION CONTINUES ACROSS FAR SOUTHERN COUNTIES OF EAST CENTRAL GROUP. PROFILER WINDS CONTINUE TO SHOW GOOD INFLOW SO ACTIVITY LIKELY TO CONTINUE FOR A FEW MORE HOURS. OTHERWISE CWA REMAINS MOIST AND UNSTABLE IN THE LOW LAYERS. SATELLITE SHOWING ANOTHER IMPULSE EJECTING FROM NEW MEXICO OUT INTO WESTERN OKLAHOMA. AT 18Z MODELS SHOWING LIKELY THIS IMPULSE INTO CENTRAL PORTIONS OF STATE. THUS WILL KEEP LIKELY MENTION ON THUNDERSTORM CHANCE FOR THE DAY ACROSS THE CWA. ETA PUSHING CAPES INTO THE 2000 RANGE ACROSS MUCH OF CWA BY THE AFTERNOON HOUR. ALL MODELS PUSHING SURFACE FRONT NOW ENTERING SOUTHERN PORTIONS OF STATE...NORTH TO ALONG THE NEBRASKA BORDER BY EVENING. CONCERNS ARE BOUNDARIES FROM MORNING CONVECTION AND HOW MUCH THEY WILL HINDER PROGRESS. GIVEN YESTERDAYS READING...MODEL GUIDANCE LOOKS OK FOR HIGHS THIS AFTERNOON...ALSO GIVEN THAT BOUNDARY WORKS NORTH. BEYOND 24 HOURS MODELS GOING SOMEWHAT SEPARATE WAYS...FAVORING MORE THE MIDDLE OF THE ROAD AVN ALONG WITH ETA. GOOD MOISTURE SOURCE CONTINUES FOR TONIGHT ALONG WITH MAIN WAVE...MID LEVEL OMEGA INCREASING...AFTER COORDINATION UPPED POPS TO AROUND 80 PERCENT. STILL MENTIONING SOME POSSIBLY SEVERE WITH LOCALLY HEAVY RAIN. GUIDANCE TEMPS LOOK A TAD TOO COLD OVER THE EAST. WINDS INTO THE AT LEAST THE BREEZY RANGE. ON WEDNESDAY...MAIN WAVE EJECTS NORTHEAST WITH DRY SLOT PUSHING IN BEHIND. HAVE POPS MAINLY IN THE AM OVER THE EASTERN CWA. COULD SEE SOME WRAP AROUND CONVECTION IN THE NORTH CENTRAL THUS MENTIONED EARLY MORNING POP AND AGAIN IN THE AFTERNOON. H850 MB WIND IN THE 45 TO 60 KT RANGE AND THUS KEPT MENTIONED OF WINDY...WITH VERY WINDY FOR THE NORTH CENTRAL. GUIDANCE TEMPS LOOK TOO COOL AGAIN GIVEN THE WESTERLY TRAJECTORY AND KEEP GOING FORECAST OR A TAD WARMER. WEDNESDAY NIGHT SHOULD SEE WINDS GRADUALLY DIMINISH. WENT MORE WITH COMPROMISE ON LOWS OR LEANING TO WARMER FAN NUMBERS. .TOP...NONE FRANTZ
In the hours before
Local storm report, Apr 10, 12:22 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1222 PM CDT TUE APR 10 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1115 AM 5 NE ADMIRE KS 1 INCH HAIL
04/10/01 LYON
1115 AM 5 W ADMIRE KS 1 INCH HAIL
04/10/01 LYON
1125 AM 6 N ADMIRE KS 1.5 INCH HAIL
04/10/01 LYON
1148 AM 5 NE OSAGE CITY KS 1.5 INCH HAIL
04/10/01 OSAGE
1158 AM SILVER LAKE KS 1.5 INCH HAIL
04/10/01 SHAWNEE
1203 PM 1 SW OVERBROOK KS .75 INCH HAIL
04/10/01 OSAGE
1210 PM GLOBE KS 1.75 INCH HAIL
04/10/01 DOUGLASLocal storm report, Apr 10, 12:32 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1232 PM CDT TUE APR 10 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1230 PM BALDWIN KS .75 INCH HAIL
04/10/01 DOUGLASLocal storm report, Apr 10, 12:37 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1237 PM CDT TUE APR 10 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1236 PM EMPORIA KS .75 INCH HAIL
04/10/01 LYONLocal storm report, Apr 10, 12:53 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1253 PM CDT TUE APR 10 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1251 PM 6 NNE GLOBE KS 60 MPH TSTM GUST
04/10/01 DOUGLASLocal storm report, Apr 10, 12:54 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1254 PM CDT TUE APR 10 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1250 PM 6 N EMPORIA KS .75 INCH HAIL
04/10/01 LYONLocal storm report, Apr 10, 12:55 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1255 PM CDT TUE APR 10 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1115 AM 5 NE ADMIRE KS 1 INCH HAIL
04/10/01 LYON
1115 AM 5 W ADMIRE KS 1 INCH HAIL
04/10/01 LYON
1125 AM 6 N ADMIRE KS 1.5 INCH HAIL
04/10/01 LYON
1148 AM 5 NE OSAGE CITY KS 1.5 INCH HAIL
04/10/01 OSAGE
1158 AM SILVER LAKE KS 1.5 INCH HAIL
04/10/01 SHAWNEE
1203 PM 1 SW OVERBROOK KS .75 INCH HAIL
04/10/01 OSAGE
1210 PM GLOBE KS 1.75 INCH HAIL
04/10/01 DOUGLAS
1230 PM BALDWIN KS .75 INCH HAIL
04/10/01 DOUGLAS
1236 PM EMPORIA KS .75 INCH HAIL
04/10/01 LYON
1250 PM 6 N EMPORIA ( KS .75 INCH HAIL
04/10/01 LYON
1251 PM 6 NNE GLOBE KS 60 MPH TSTM GUST
04/10/01 DOUGLASThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 11:09 AM CDT | Severe Thunderstorm Warning | TOP | Lyon, Osage | 51 min |
| Apr 10, 11:45 AM CDT | Severe Thunderstorm Warning | TOP | Shawnee | 30 min |
| Apr 10, 11:55 AM CDT | Severe Thunderstorm Warning | TOP | Douglas, Osage | 35 min |
| Apr 10, 12:26 PM CDT | Severe Thunderstorm Warning | TOP | Douglas | 34 min |
| Apr 10, 12:35 PM CDT | Severe Thunderstorm Warning | TOP | Lyon | 40 min |
| Apr 10, 12:59 PM CDT | Severe Thunderstorm Warning | TOP | Douglas | 16 min |
| Apr 10, 1:05 PM CDT | Severe Thunderstorm Warning | TOP | Wabaunsee | 25 min |
| Apr 10, 1:27 PM CDT | Severe Thunderstorm Warning | TOP | Jefferson | 33 min |
| Apr 10, 3:44 PM CDT | Severe Thunderstorm Warning | TOP | Douglas, Franklin | 31 min |
Nearby
Flash Flood Warnings in Kansas, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.